Last reply 7 months ago
Just to vent

I’ve been on the go this afternoon and I’m aching my lower back and acute pains in my legs. This must be the cruel ms? I’m taking tecfidera & i know this reduces a relapse by 50% i don’t know I’m thinking about stopping it as it’s making my eczema worse or at least i think it’s tech doing it. And going on a diet that will help me. Also going in the health store tomorrow to see if i can buy something for my moods & overall well-being. Need a magic potion! Don’t we all! Sorry for the long random post.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the โ€˜xโ€™.


stumbler
7 months ago

@tish22 , your back and leg pain does sound like you over-did it. However, do bear in mind that MS can adversely impact your posture/gait, which can also lead to these type of problems.

Also, having MS can be a big burden to have to carry around with you. So, mood and well-being can be difficult to maintain. A fair few of us use anti-depressants to ease the burden, so you might want to have a chat with your GP and see what they think.


Anonymous
7 months ago

Hi there.
I am not on any medication for my ms so I am unable to relate to this but I just thought I would comment to ask if you have tried epson bath salts? I bath with them and they have so many benefits, help relax tired, aching muscles but also they absorb into your skin and flush out toxins and reduce inflammation and help nerve function. I personally think they are good for ms. I think I also read it can help skin conditions so it may help your eczema too.
Hope this helps. ๐Ÿ™‚


tish22
7 months ago

@stumbler. Thank you for your reply ๐Ÿ˜ŠI’ve decided not to go on any antidepressants. I’ve just stopped citalopram. Only because i ran out & didn’t realise & it was weekend so by the time i could write out a prescription on monday i would’ve gone without it for 3 days so i thought just as well.


tish22
7 months ago

@lambo thank you for your reply. No I’ve never tried them,i bought some for my mum as she has fibromyalgia. I will definitely buy some tomorrow, thank you so much for the recommendation. Take care. ๐Ÿ˜Š


stumbler
7 months ago

@tish22 , starting and stopping anti-depressants should only be considered on the advice of your GP. Stopping them may have a part to play in the situation you experienced today…………….?

A chat with your GP may be a good idea…………


Anonymous
7 months ago

Definitely worth a try!
Youโ€™re welcome, take care. ๐Ÿ˜Š


sigmadelta
7 months ago

My consultant always tries to steer me on to anti-depressants but my argument is …they are meant for people with mental problems, who don’t actually know why they feel depressed.
I don’t have a mental issue dealing with MS. I know EXACTLY why I’m depressed. So they really won’t do any good.
But because they have no answers its far easier to say suck on these pills and go away.

I mean, you might as well stay drunk all the time, it amounts to the same thing. But the problem is still there when you sober up.
But of course if you are officially prescribed anti-depressants and stay on them you never actually ‘sober up’. Problem solved?


tish22
7 months ago

@stumbler
I have an appointment booked 22nd feb. I’m going to cancel. I’m going to look at natural remedies. Do you mean stopping the medication could’ve played a part in my pains?


tish22
7 months ago

@sigmadelta Ms is connected to depression. Although i don’t have it i just have mood swings & that’s the hormones going all over the place at certain times of the month..hehe.
I do like a drink or two at the weekend’s & that’s not wise for someone who is suffering with depression & on antidepressants. As you know it’s a depressant. I get merry leave it at that happy days. Not like when i was younger binge drinking ๐Ÿ˜ฃ
Hope you’re ok?


maj11
7 months ago

Hello,
Iโ€™m recently diagnosed and have had the option to do anti-ds…
I am not going to. No judgement to anyone who does, but Iโ€™d rather just see if I can be as natural as possible with all this. I am on enough pharmaceuticals already. I wasnโ€™t going to do any mainstream drug but will now do ocrevus…side effects scare me but alas, there is compelling evidence that these dmdโ€™s help in the long run.
As for diet…I am doing a vegan version of OMS and it helps me SO MUCH…especially with my mood. Food has a bigger impact on that stuff than we could ever imagine. When I was depressed years ago, it was healthy eating and exercise that turned it around.
As for having a drink every now and again- I think thatโ€™s important! I donโ€™t subscribe to the belief that I have to be the patron saint of healthy decisions all the time, just because of this disease. I still have to live life!
Good luck with it all ๐Ÿ™‚


stumbler
7 months ago

@tish22 , suddenly stopping a medication like Citalopram is not advised. I got this from the NHS website :-

“Citalopram can cause withdrawal symptoms so don’t stop taking it without talking to your doctor.”

The brain is a very complex organ, so who knows what kind of side effects can occur. But, you’ve stopped now and things should return to “normal” fairly quickly. Then you can start to see whether there was a withdrawal problem or not.


tish22
7 months ago

@mag11 That’s great choice & I’m glad that’s worked out well for you.
Yes you’re right,we got to allow ourselves to treats & indulge a little in the things we enjoy. So I’ll be treating myself to some delicious alcohol for my weekend ๐Ÿ˜Š


tish22
7 months ago

@stumbler thank you so much for your replies & advice always appreciated. I’ve been feeling good mood wise, the last couple of days. Good riddance citalopram ๐Ÿ˜Š


stumbler
7 months ago

@tish22 , I’m glad you’re feeling in a better place now. A smile always looks nice on a young lady. ๐Ÿ˜‰


cameron
7 months ago

@sigmadelta – if you feel fine without meds, that’s perfectly fine. My GP told me, though, that anyone diagnosed with any longterm condition will experience a change in their mental state, so in that sense having MS is akin to having diabetes, Parkinson’s, RA, Crohn’s etc. and as you say, the reality of diagnosis can bring on low mood. However, I don’t think that’s the whole story with MS. Another post on shift recently was about the feelings of panic and imminent doom that can suddenly strike – that happened to me pre-dx and I’d always wondered why it happened, as it was illogical and out of character. (one example: I had made a dozen Xmas puddings for a charity sale and was manning the stall. As I made the first sale, I had the sudden conviction that I’d not made them hygienically enough and that people would get food poisoning. I got all the symptoms of a panic attack
– fortunately a friend came to the rescue and talked me out of it before I made an utter fool of myself). I also experienced changes in cognition pre-dx, which had consequences for my work. Before I agreed to take antidepressants, I was also prone to ‘catastrophise’. Issues which would normally be manageable grew to be major stresses. I was powerless to dismiss these thoughts and they would eventually become pervasive to the extent that they disturbed normal living. Quite stupid – the sort of thing that if someone told you what was worrying them, you’d say ‘don’t be ridiculous’ – and mean it. Antidepressants have stopped this about 90% of the time. I know I’ll always need them and just regard it as part of MS management.


brando
7 months ago

Venting posts in my opinion are the best, let it all out I know this disease sucks but bottling up inside is the worse thing you can do.

having busy days is important but also resting is pretty important too, make sure you get your rest and relaxation. Not being able to relax and wind down is not a good thing even for healthy people having some down time will help you out more than anything else in my opinion.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.